Alert archive / Ohio / Gale Watches in 2017
Gale Watch 5, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Nov 17, 2017, 4:27 AM EST. It took effect at Nov 18, 2017, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 4:27 AM EST (09:27 UTC)
- In effect from
- Nov 18, 2017, 4:00 PM EST
- Expired
- Nov 17, 2017, 3:22 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
950 WHUS71 KCLE 170927 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 427 AM EST FRI NOV 17 2017 LEZ145>149-171730- /O.EXP.KCLE.SC.Y.0084.000000T0000Z-171117T0900Z/ /O.NEW.KCLE.GL.A.0005.171119T0000Z-171119T2100Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 427 AM EST FRI NOV 17 2017 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * WINDS...BECOMING NORTHWEST SATURDAY NIGHT TO 40 KNOTS. * WAVES...BUILDING TO 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ142>144-162>164-171730- /O.NEW.KCLE.GL.A.0005.171118T2100Z-171119T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 427 AM EST FRI NOV 17 2017 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS...BECOMING NORTHWEST 35 KNOTS LATE SATURDAY. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ061-165>169-171730- /O.NEW.KCLE.GL.A.0005.171119T0000Z-171119T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 427 AM EST FRI NOV 17 2017 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * WINDS...NORTHWEST 30 TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
2 follow-up statements
604 WHUS71 KCLE 171429 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 929 AM EST FRI NOV 17 2017 LEZ142>144-162>164-172230- /O.CON.KCLE.GL.A.0005.171118T2100Z-171119T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 929 AM EST FRI NOV 17 2017 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS...BECOMING NORTHWEST 35 KNOTS LATE SATURDAY. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ061-145>149-165>169-172230- /O.CON.KCLE.GL.A.0005.171119T0000Z-171119T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 929 AM EST FRI NOV 17 2017 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WINDS...NORTHWEST 30 TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS. * WAVES...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
207 WHUS71 KCLE 172022 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EST FRI NOV 17 2017 LEZ142>144-162>164-180430- /O.UPG.KCLE.GL.A.0005.171118T2100Z-171119T1400Z/ /O.NEW.KCLE.GL.W.0012.171118T2100Z-171119T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- 322 PM EST FRI NOV 17 2017 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 9 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-145>149-165>169-180430- /O.UPG.KCLE.GL.A.0005.171119T0000Z-171119T2100Z/ /O.NEW.KCLE.GL.W.0012.171119T0000Z-171119T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 322 PM EST FRI NOV 17 2017 ...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 4 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS. * WAVES...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Nov 17, 4:12 AM EST, 15 minutes earlier.
Area forecast discussion, Nov 17, 4:12 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
412 AM EST Fri Nov 17 2017
.SYNOPSIS...
High pressure centered over the Great Lakes will shift to the East
Coast today, allowing a warm front to lift NE across the area late
tonight. A strong low pressure system will track across the Lower
Lakes Saturday, dragging an arctic front across the forecast
area.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Dirty ridge centered over the Great Lakes will continue to slide
east and move off the East Coast this evening. Overcast skies
extend west into Illinois. As high shifts east will See some sun
breaks as clouds gradually mix out this afternoon. But by then mid
to upper level clouds will spread over the area ahead of approaching
warm front. Expect temps to warm into the mid to upper 40s
today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Models continue in good agreement with intense low developing in the
plains then tracking across the lower lakes Saturday. Tonight as
the low tracks NE it will lift a warm front, now across the Lower
Mississippi Valley, across the area late tonight into Saturday
morning. Rain showers will spread NE across the forecast area
overnight.
Low tracks across the Lower Lakes Saturday. Nice LL jet develops
ahead of the system as the 850mb winds increase to 50-70 knots by
daybreak Saturday. Definitely enough lift to produce some
thunderstorms. Expect widespread rain showers with temperatures
warming into the 50s ahead of the arctic front.
The sharp trough will cross the eastern Great Lakes Saturday night
and early Sunday. The deepening surface low will likely track just
north of Lake Erie with the boundary flow becoming northwest behind
the cold front. Winds may exceed wind advisory criteria for a while
Saturday night near Lake Erie. Strong to moderate cold advection is
progged but it will take until the wee hours of the morning on
Sunday to get cold enough for snow and perhaps not cold enough at
the immediate lakeshore. The main short wave will be shifting east
of the area Sunday morning and subsidence will increase. This leaves
a relatively small window of opportunity for any heavier lake
enhanced snow early Sunday.
A second short wave is progged to drop across the eastern lakes late
Sunday and the lake effect will flare back up, aided by some colder
air aloft. The northwest flow would favor the inland areas of the
snow belt Sunday but winds will likely back to west and southwest by
Monday morning. This may place the better snow bands along the
lakeshore and the city of Erie for a time until the lake snow shifts
northeast on Monday.
Temperatures will begin to moderate on Monday as ridging increases
with highs in the 40s across northwest and north central Ohio.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
Temperatures will continue to warm Monday night and Tuesday as the
south flow increases ahead of the next cold front. High temperatures
on Tuesday will approach or exceed 50. The models have been
consistent in generating very little moisture/precip with the front.
Temperatures will see saw back down Wednesday behind the front as
the next short wave sprints across the eastern Great Lakes. Some
lake effect snow is likely but subsidence will increase quickly as
high pressure will build in by Thursday. The flow aloft will become
more zonal until the next short wave drops across the lakes at the
end of the week. Temperatures will remain somewhat below normal.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Dirty ridge centered over the Great Lakes will drift to the East
coast by evening. MVFR deck will improve to VFR by late morning
then start to scatter out by mid afternoon.
OUTLOOK...Non-VFR returns tonight through Saturday in SHRA.
Thunderstorms possible late Friday night and Saturday as arctic
front moves across forecast area. Rain changes to snow Saturday
night. Lake effect snow showers develops in the snowbelt Sunday
into Monday.
&&
.MARINE...
The northwest flow is winding down on Lake Erie and winds will veer
to the north this morning, then gradually become southerly as the
ridge axis moves east of the lakes.
The south flow will increase significantly tonight as low pressure
deepens over the midwest. The surface low will continue to deepen on
Saturday and will track near Lake Erie Saturday afternoon/evening,
probably just to the north of the lake. South winds will become
southwest and low water is likely on the western basin. Winds will
become west northwest as the low passes by and the associated cold
front sweeps across the lake at which time gale force winds will
develop late Saturday. The gales will continue into early Sunday on
western Lake Erie and Sunday afternoon on eastern Lake Erie.
The northwest flow will diminish to 15 to 20 knots or so Sunday and
Sunday night and back to the southwest on Monday. The next cold
front is due later Tuesday. Small craft advisories will be needed.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from Saturday evening through Sunday afternoon for
LEZ145>149-165>169.
Gale Watch from Saturday afternoon through Sunday morning for
LEZ142>144-162>164.
Small Craft Advisory until 4 AM EST early this morning for
LEZ145>149.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/Kosarik
LONG TERM...Kosarik
AVIATION...DJB
MARINE...KosarikHazardous weather outlook, Nov 17, 4:10 AM EST, 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 410 AM EST Fri Nov 17 2017 OHZ003-006>010-017>023-027>033-036>038-047-180915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 410 AM EST Fri Nov 17 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-PAZ001>003-180915- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 410 AM EST Fri Nov 17 2017 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected today or tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An arctic front will move across the forecast area Saturday ushering in unseasonably cold conditions. Rain will turn to snow late Saturday night with the potential for Lake Effect snow showers to develop Sunday. The lake effect could linger into Monday producing some accumulating snow in the snowbelt. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-180915- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- 410 AM EST Fri Nov 17 2017 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Gale force winds are likely on Lake Erie Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-180915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 410 AM EST Fri Nov 17 2017 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Gale force winds are likely on Lake Erie Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:45 PM EST | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 42 hr |
| Nov 17, 3:22 PM EST | Gale Warning | CLE | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.